The Lupus Forum banner
1 - 5 of 5 Posts

·
Lupus Mom
Joined
·
28 Posts
Discussion Starter · #1 ·
Hi everyone
My Daughter "Christy" has been tapering off her predisone. She is down from 60 mg a day to 10mg a day , also on 3000mg of Cellcept to keep her from flaring while dropping her steroids. The cellcept is keeping the flares away, she was never able to drop before without flaring. The question I have is " her face, neck is swollen so bad, it has gone down a little since dropping her does of steroids " but how long will it take for the swelling to go down (it seems like it is taking forever) The doctor said that he would keep her at 5mg of steroids because of all her problems. along with the cellcept. has anyone else had this swelling and when will it go down? Thanks Angie
 

·
Administrator
Joined
·
10,208 Posts
Hi Angie,

Yep! I've had the moon face, hump on the neck, weight gain everywhere. I don't usually begin to see any loss until I get down to 10 mgs. It is difficult to say how long it will take to shed the pounds, each of us are different. The weight has always come off for me. I hope it will for you daughter also.

Take care,
Lazylegs
 

·
Registered
Joined
·
1,640 Posts
Hi,

Yes, I have the swelling with Prednisone. I also take Cellcept. I cannot
wear some of my shoes, or rings, because of water retention and weight gain.
I do take a diuretic, but it doesn't work well enough..

I am on long term Pred, so I my case..I will probably always be swollen.

I can't say how long the swelling will last in your daughter's case.
Her dr, could probably give you an idea, as to how long it may last.

Best Wishes,
Sandy
 

·
Moderator
Joined
·
4,445 Posts
Hiya, I have been up and down on pred but haven't had too much problem with swelling... the books say that dropping below 10mgs starts to shift the swelling, so it should start to be a bit better hopefully.. take care,
Claire
 

·
Premium Member
Joined
·
7,567 Posts
Hi, I am on pred and suffer from the swelling. I was on 30mg for 8 months before and it took a few months to go down, and I was following a diet plan! I am on 15mg and I have swelled up again, guess it just doesn't like me! :lol:

It is one of the horribler side effects. But I think it varies from person to person as to how it affects them. I hope it doesn't last too long for your daughter.

Deb
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top